Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 393, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2017, 6:27 PM CDT for 4 counties in Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 2, 2017, 6:58 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WUUS54 KTSA 022327
SVRTSA
OKC061-091-101-121-030015-
/O.NEW.KTSA.SV.W.0393.170702T2327Z-170703T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
627 PM CDT SUN JUL 2 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Haskell County in southeastern Oklahoma...
Eastern McIntosh County in southeastern Oklahoma...
Northeastern Pittsburg County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 715 PM CDT
* At 627 PM CDT, severe thunderstorms were located along a line
extending from Lake Eufaula State Park to 5 miles east of Eufaula
to 3 miles south of Arrowhead State Park, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Eufaula... Stigler...
Checotah... Warner...
Quinton... Porum...
Crowder... Whitefield...
Oktaha... Canadian...
Rentiesville... Stidham...
Briartown... Vivian...
Arrowhead State Park... Enterprise...
Lake Eufaula State Park... Keefeton...
Pierce... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 255 and
282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 9537 3543 9515 3516 9513 3506 9570
3526 9575 3542 9575
TIME...MOT...LOC 2327Z 241DEG 22KT 3541 9562 3528 9549 3511 9560
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
364
WWUS54 KTSA 022358
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
658 PM CDT SUN JUL 2 2017
OKC061-091-101-121-030008-
/O.CAN.KTSA.SV.W.0393.000000T0000Z-170703T0015Z/
Haskell OK-McIntosh OK-Pittsburg OK-Muskogee OK-
658 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HASKELL...EASTERN
MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3565 9537 3543 9515 3516 9513 3506 9570
3526 9575 3542 9575
TIME...MOT...LOC 2357Z 241DEG 22KT 3550 9542 3537 9529 3520 9540
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:09 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 2, 3:09 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Sun Jul 2 2017 .DISCUSSION... Thunderstorm chances will ramp up later this afternoon and into Tonight as an MCV currently across central Oklahoma moves into the eastern portions of Oklahoma. With little to no cap in place across the region, thunderstorms are expected to develop relatively easily as the MCV moves into the region. Some the storms will likely become severe with more than sufficient instability in place. strong gusty winds will be the main concern with some large hail possible as well. Locally heavy rain will also be problematic with more than an inch of rain possible in a short period of time. These storms could last into the early morning hours as they shift to the east and south across the area. Additional thunderstorms will be possible late tonight and into early Monday morning as a thunderstorm complex approaches from the west. It is possible that some locations across southeast Oklahoma could see upwards of 3 inches of rain tonight which could lead to flooding of low lying areas. Scattered showers and thunderstorms will be possible again on Monday with possibly another MCV moving across the region and in the vicinity of any residual outflow boundaries lingering across the area. It is also looking more likely that another MCS will roll out of Kansas and across eastern Oklahoma and western Arkansas late Monday night into Tuesday morning. Additional showers and thunderstorms will be possible Tuesday afternoon into Tuesday night as a mid-level shortwave moves slowly across the Central and Southern Plains. In fact, the chances of showers and thunderstorms will remain in the forecast through Thursday as the mid-level shortwave eventually shifts into the Ohio Valley. A high pressure ridge aloft will build into eastern Oklahoma and western Arkansas Friday and Saturday resulting in somewhat hotter temperatures on Friday and possibly Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 73 89 / 60 40 40 50 FSM 73 87 73 90 / 60 40 30 40 MLC 73 88 74 90 / 60 40 30 40 BVO 70 87 71 88 / 60 40 60 50 FYV 69 82 70 85 / 60 40 30 50 BYV 69 84 69 85 / 60 40 30 50 MKO 71 86 73 88 / 60 40 40 40 MIO 70 86 70 87 / 60 40 60 50 F10 72 88 73 89 / 60 40 30 50 HHW 74 90 74 91 / 60 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 2, 4:43 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Sun Jul 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Sun Jul 2 2017 ...CHANCE OF SEVERE STORMS THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...West of highway 69 in eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...much of southeast Oklahoma and west central Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and west central Arkansas. ONSET...This evening. AREA AT GREATEST RISK...south of I-40 in Oklahoma. DANGEROUS HEAT. RISK...Limited. AREA...Far east central Oklahoma into west central Arkansas. ONSET...Ongoing...ending by sunset. DISCUSSION... A band of thunderstorms will sweep across northeast and east central Oklahoma this afternoon and into southeast Oklahoma and western Arkansas by this evening. Conditions will support a risk of severe weather through late evening with locally damaging winds and pockets of severe hail being the primary hazards. Locally heavy rainfall is possible across the entire region. However, there are indications that storms could train across portions of southeast Oklahoma later this evening and tonight, where an elevated risk of heavy rainfall and localized flash flooding is possible. As with all thunderstorms there is a risk of lightning, and any outdoor activities should be mindful of lightning safety. Heat indices are in the 100 to 106 degree range across far east central Oklahoma and west central Arkansas, basically in the Arkansas river valley. Conditions will improve by sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Monday morning with additional development possible during the afternoon and evening hours. The unsettled weather pattern will continue through mid week with daily thunderstorm chances. A few strong to severe storms are possible during this same period with locally damaging winds the most likely hazard. Pockets of locally heavy rainfall will also be possible with expected slow-moving storm clusters. Late next week the pattern transitions to lower rain chances and hot and humid weather prevailing over the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 2, 6:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST OKESA 36.71N 96.13W
07/02/2017 M80 MPH OSAGE OK TRAINED SPOTTER
NEAR HWY 123 AND COUNTY ROAD 2495 WEST OF BARTLESVILLE.
&&
AEJLocal storm report, Jul 2, 6:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TULSA 36.13N 95.92W
07/02/2017 TULSA OK BROADCAST MEDIA
LARGE TREE DOWN IN MIDTOWN. TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jul 2, 6:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD TULSA 36.13N 95.92W
07/02/2017 TULSA OK PUBLIC
SOUTH LEWIS FLOODED BETWEEN 61ST AND 71ST. CAR STALLED.
&&
AEJSpecial weather statement, Jul 2, 6:22 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
622 PM CDT SUN JUL 2 2017
OKZ054>057-061-022345-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
622 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAIG...NORTHEASTERN
ROGERS...NORTHEASTERN OSAGE...NORTHERN WASHINGTON AND NOWATA COUNTIES
UNTIL 645 PM CDT...
At 622 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Hulah to 4 miles southwest of
Lenapah to 2 miles west of Chelsea. Movement was northeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Chelsea...
South Coffeyville... Copan...
Delaware... Lenapah...
Big Cabin... Wann...
New Alluwe... Hulah...
Watova... White Oak...
Wah Sha She State Park... Centrailia...
Centralia...
This includes Interstate 44 between mile markers 273 and 281.
LAT...LON 3700 9541 3651 9511 3651 9543 3649 9544
3649 9548 3670 9585 3694 9622 3700 9616
TIME...MOT...LOC 2322Z 228DEG 20KT 3696 9608 3683 9570 3654 9548Special weather statement, Jul 2, 6:23 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 623 PM CDT SUN JUL 2 2017 ARZ001-002-010-011-030000- Carroll AR-Madison AR-Benton AR-Washington AR- 623 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON... NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 700 PM CDT... At 623 PM CDT, a strong thunderstorm was located over Lowell, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Springdale... Rogers... Lowell... Bethel Heights... Garfield... War Eagle... Hobbs State Park... Beaver Lake... Walnut Hill... Monte Ne... Larue... Bland... Best... Lookout... Sonora... This includes Interstate 49 between mile markers 75 and 83. LAT...LON 3613 9412 3629 9423 3649 9391 3626 9374 TIME...MOT...LOC 2323Z 232DEG 12KT 3625 9411
Local storm report, Jul 2, 6:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BARTLESVILLE 36.75N 95.98W
07/02/2017 WASHINGTON OK PUBLIC
STREET FLOODING IN BARTLESVILLE.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 64 min |
| Jul 2, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| Jul 2, 4:02 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 43 min |
| Jul 2, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 42 min |
| Jul 2, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa | 44 min |
| Jul 2, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 22 min |
| Jul 2, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jul 2, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 36 min |
| Jul 2, 5:12 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 2, 5:14 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee, Pittsburg | 46 min |
| Jul 2, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 30 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Jul 2, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Jul 2, 5:47 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 4 hr |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 31 min |
| Jul 2, 6:07 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 30 min |
| Jul 2, 6:22 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 2, 6:30 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Jul 2, 6:44 PM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, Mayes | 46 min |
| Jul 2, 6:57 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Sequoyah | 48 min |
| Jul 2, 6:59 PM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.